Alert archive / Connecticut / Flash Flood Warnings in 2013
Flash Flood Warning 49, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Sep 1, 2013, 4:23 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 4:23 PM EDT (20:23 UTC)
- Expired
- Sep 1, 2013, 10:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300
WGUS51 KALY 012023
FFWALY
CTC005-NYC027-020230-
/O.NEW.KALY.FF.W.0049.130901T2023Z-130902T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF PAWLING...
SOUTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF NEW MILFORD...
* UNTIL 1030 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM THUNDERSTORMS
OVER THE WARNED AREA. THE THUNDERSTORMS ARE TRAINING ACROSS THE
SAME AREA AND IN SOME CASES BACK BUILDING. RAINFALL AMOUNTS OF 1
TO 3 INCHES ARE EXPECTED IN MOST AREAS WITH ISOLATED AMOUNTS UP TO
5 INCHES. THIS AMOUNT OF RAIN WILL BE ENOUGH TO CAUSE FLOODING ON
SMALL STREAMS AND LOW LYING AREAS AS WELL AS SIGNIFICANT RISES
ON LARGER RIVERS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON...
KENT...STANFORDVILLE...MILLBROOK...DOVER PLAINS AND AMENIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4151 7345 4163 7350 4165 7349 4166 7351
4153 7352 4152 7353 4152 7371 4189 7372
4190 7340 4151 7338
$$1 follow-up statement
458
WGUS71 KALY 012156
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT SUN SEP 1 2013
CTC005-NYC027-012204-
/O.CAN.KALY.FF.W.0049.000000T0000Z-130902T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
556 PM EDT SUN SEP 1 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
DUTCHESS AND SOUTHWESTERN LITCHFIELD COUNTIES...
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4151 7345 4163 7350 4165 7349 4166 7351
4153 7352 4152 7353 4152 7371 4189 7372
4190 7340 4151 7338
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:55 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 1, 1:55 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 155 PM EDT SUN SEP 1 2013 .SYNOPSIS... A PERSISTENT WARM AND HUMID AIR MASS FOR THE FIRST DAY OF SEPTEMBER WILL REMAIN OVER THE REGION THROUGH LABOR DAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ALONG A WEAK BOUNDARY TODAY. THE UNSETTLED WEATHER CONTINUES TONIGHT INTO LABOR DAY WHEN A STRONG UPPER LEVEL LOW BRINGS MORE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND WITH SOME LOCALLY HEAVY RAINFALL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 110 PM EDT...VISIBLE SATELLITE IMAGERY CONTINUES TO SHOW A GOOD DEAL OF CLOUDINESS AROUND THE REGION EARLY THIS AFTERNOON. A DIFFUSE SFC FRONTAL BOUNDARY REMAINS SITUATED NEAR THE FAR SOUTHEASTERN CORNER OF THE CWA. SHOWER AND THUNDERSTORM ACTIVITY HAS INCREASED ACROSS MAINLY ULSTER...DUTCHESS AND LITCHFIELD COUNTIES SO RAISED POPS TO LIKELY IN THESE AREA. SPC RAP ANALYSIS SHOW A DECENT INSTABILITY GRADIENT ACROSS THE AREA WITH ONLY AROUND 500 J/KG OF CAPE ACROSS THE ADIRONDACKS...WITH AROUND 2000 J/KG SOUTH AND EAST OF ALBANY. THE MOST UNSTABLE AREA COINCIDES WITH WHERE THE SURFACE BOUNDARY IS...THUS THE HIGHER POPS. LOWERED TO SLIGHT CHANCE FOR MUCH OF THE WESTERN/SOUTHERN ADIRONDACKS DUE TO LACK OF FORCING. THE DIFFUSE FRONTAL BOUNDARY WILL CREEP BACK NORTHWARD DURING THE THE REST OF THE DAYLIGHT HOURS...WITH POP-UP SHOWERS AND THUNDERSTORMS EXPECTED TO INCREASE IN COVERAGE ESPECIALLY SOUTH AND EAST OF ALBANY. THE COVERAGE AREA SHOULD BE A LITTLE LESS THAN YESTERDAY...WITH THE MOST ACTIVITY FOR SOUTHERN AREAS CLOSER TO THE BOUNDARY. THE PWAT VALUE ON THE 12Z KALY SOUNDING WAS 1.52 INCHES...WHICH IS SLIGHTLY ABOVE NORMAL...SO ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. ENHANCED WORDING IN THE GRIDS AND HWO PRODUCT WAS CONTINUED FOR HEAVY RAINFALL WITH ANY CONVECTION TODAY FOR SOUTHEASTERN PARTS OF THE AREA...WHICH WILL HAVE BETTER COVERAGE DUE TO BEING MORE CLOSELY LOCATED TO THE SFC FRONTAL BOUNDARY. THE SBCAPE VALUES FROM BOTH THE GFS AND NAM ARE A BIT LOWER TODAY IN THE 500-1000 J/KG WITH POCKETS OF 1500-2000 J/KG SOUTH OF THE CAPITAL DISTRICT WHERE THE SFC DEWPTS WILL BE IN THE U60S TO L70S. THE PROJECTED VALUE FOR THIS AFTN BASED ON THE 12Z KALY SOUNDING WAS AROUND 1085 J/KG. NOT ANTICIPATING ANY SEVERE WEATHER AGAIN WITH WEAK MID LEVEL LAPSE RATES AND WEAK DEEP SHEAR PREVENTING ANY DEEP WELL ORGANIZED CONVECTION. H850 TEMPS IN THE +15C TO +17C RANGE WITH SOME SUNSHINE FOR A FEW HOURS WILL ALLOW TEMPS TO GET IN THE M70S TO M80S ACROSS THE FCST AREA. THE NRN ZONES MAY ACTUALLY HAVE MORE SUNSHINE TODAY...SINCE THE WEAK BOUNDARY WILL BE ACROSS THE SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... TONIGHT...A STRONG UPPER LEVEL LOW WILL BE CHURNING EASTWARD FROM THE UPPER GREAT LAKES REGION AND ONTARIO. THE LARGE SFC TROUGH OF LOW PRESSURE WILL BE MOVING TOWARDS THE NORTHEAST. ONE SHORT-WAVE ASSOCIATED WITH THE SYSTEM IN THE SOUTHWEST FLOW ALOFT WILL IMPACT THE REGION SHORTLY BEFORE OR JUST AFTER MIDNIGHT WITH SHOWERS AND EMBEDDED THUNDERSTORMS...OR EVEN A DEVELOPING STRATIFORM RAIN SHIELD. THE QG LIFT STRENGTHENS BTWN 06Z-12Z DUE TO THE DIFFERENTIAL CYCLONIC VORTICITY ADVECTION AND WEAK THERMAL ADVECTION. THE RAIN INTENSIFIES DUE TO A PLUME OF UPPER LEVEL DIVERGENCE MOVING OVER ERN NY. POPS WERE KEPT IN THE LIKELY OR LOW-CATEGORICAL RANGE. MIN TEMPS WILL BE OF THE WET BULB VARIETY IN THE M60S TO NEAR 70F WITH SOME L60S OVER THE MTNS. LABOR DAY...THE LEAD SHORT-WAVE CROSSES THE REGION IN THE MORNING/EARLY PM. THE RAINFALL COULD INCREASE IN INTENSITY AGAIN IN THE EARLY TO MID PM...AS PORTIONS OF ERN NY WILL BE NEAR THE RIGHT ENTRANCE REGION OF A 60-70 KT H250 JET STREAK. ALSO...SOME BREAKS IN THE CLOUDS COULD ALLOW FOR ENOUGH DESTABILIZATION FOR SOME STRONG TO POTENTIALLY SEVERE THUNDERSTORMS. THIS SET-UP IS STILL A BIT NEBULOUS...BUT A STRONG COLD FRONT WILL BE APPROACHING IN THE MID TO LATE PM. STRONG CONVERGENCE IS EXPECTED WITH THE BOUNDARY. PLENTY OF LOW-LEVEL MOISTURE WILL BE IN PLACE WITH PWATS STILL A COUPLE OF STD DEVS ABOVE NORMAL. SBCAPES VALUES MAY RANGE FROM 500-1500 J/KG WITH THE 0-6 KM BULK SHEAR VALUES RAMPING UP TO 25-35 KTS. THE SEE TEXT FROM SPC LOOKS FINE...BECAUSE THE SEVERE POTENTIAL WILL BE CONDITIONAL TO THE AMOUNT OF SFC HEATING THAT OCCURS...AND THE TIMING OF THESE IMPULSES ROTATING AROUND THE UPPER LEVEL LOW. THE MID LEVEL LAPSE RATES STILL DON/T FALL TO 6.5 C/KM OR LOWER UNTIL AFTER DARK. HEAVY RAINFALL LOOKS LIKE A GOOD BET WITH A WIDESPREAD HALF AN INCH TO AN INCH POSSIBLE WITH LOCALLY HIGHER AMOUNTS TO 2 INCHES. WIDESPREAD FLASH FLOODING DOES NOT LOOK LIKELY AT THIS TIME...BUT THE POSSIBILITY WILL CONTINUE TO BE MONITORED. OUR FORECAST REFLECTS MAX TEMPS CLOSER TO THE COOLER NAM MOS VALUES FOR THE HOLIDAY WITH U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE HIGH PEAKS. MON NIGHT...THE SHOWERS AND THUNDERSTORMS WILL END WITH THE PASSAGE OF THE FIRST COLD FRONT. THE BETTER COLD ADVECTION DOES NOT ARRIVE UNTIL AFTER DAY BREAK. LOWS WILL RANGE FROM THE MID AND U50S OVER THE NW ZONES TO LOWER TO M60S OVER THE SE ZONES. TUE-TUE NIGHT...MUCH COOLER AIR INVADES THE FCST AREA...AS THE HUMIDITY BREAKS. THE UPPER LEVEL TROUGH AXIS...AND A SECONDARY COLD FRONT MOVE THROUGH DURING THE DAY WITH ISOLD-SCT SHOWERS POSSIBLE BASED ON THE NAM/GFS/ECMWF/CANADIAN GUIDANCE. H850 TEMPS FALL TO AROUND +10C NEAR THE CAPITAL REGION. THE COLD POOL WILL HELP FOCUS INSTABILITY SHOWERS. MAX TEMPS WILL BE IN THE MID 70S TO L80S IN THE VALLEYS...WITH M60S TO M70S OVER THE MTNS. LOWS WILL COOL OFF INTO THE 50S FOR MOST OF THE REGION TUE NIGHT...WITH SOME U40S OVER THE MTNS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE MODEL GUIDANCE REMAINS IN GOOD AGREEMENT THAT THE NORTHEAST WILL REMAIN UNDER A LONGWAVE TROUGH FOR THE PERIOD. WE ARE LOOKING FOR PLEASANT DAY WEDNESDAY AS HIGHER PRESSURE BUILDS IN WITH SEASONABLY WARM TEMPERATURES. A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY USHERING IN A MORE AUTUMN-LIKE AIRMASS AS CANADIAN HIGH PRESSURE BUILDS IN ITS WAKE. AN INCREASE CLOUDS ALONG WITH ISOLATED SHOWERS SHOULD ACCOMPANY THE BOUNDARY. TEMPERATURES THURSDAY AND FRIDAY SHOULD RUN ABOUT 5 DEGREES BELOW NORMAL. TEMPERATURES ARE ANTICIPATED TO MODERATE BACK TO SEASONABLE LEVELS FOR THE START OF THE WEEKEND AS THE SURFACE HIGH SHIFTS TO OUR SOUTHEAST ALLOWING A SOUTH-SOUTHWEST FLOW TO DEVELOP. HOWEVER...THERE ARE MODEL DIFFERENCES DEALING WITH THE TIMING AND STRENGTH OF INDIVIDUALS SHORT WAVE ROTATING ABOUT AN UPPER LOW OVER EASTERN CANADA. THIS WILL IMPACT THE TIMING OF FRONTAL BOUNDARIES ACROSS THE REGION NEXT WEEKEND. AT THIS TIME...IT APPEARS A WARM FRONT SHOULD MOVE INTO/THROUGH THE REGION ON SATURDAY AS A LOW PASSES TO OUR NORTH. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A FRONTAL BOUNDARY IS SITUATED JUST TO THE SOUTH OF THE REGION...ALLOWING FOR SOME SCT SHOWERS AND THUNDERSTORMS NEAR KPOU. WITHIN ANY SHOWER OR TSTM...A BRIEF PERIOD OF IFR CONDITIONS IS POSSIBLE. FURTHER NORTH...KALB/KPSF/KGFL LOOK QUIET FOR THE NEXT FEW HOURS WITH VFR OR HIGH END MVFR CIGS...BUT THE THREAT FOR SHOWERS/STORMS WILL RETURN TO THESE SITES FOR THE EVENING AS THE FRONTAL BOUNDARY BEGINS TO LIFT BACK NORTHWARD. SFC WINDS LOOK VERY LIGHT...GENERALLY 5 KTS OR LESS THROUGH THE EVENING. TONIGHT INTO MONDAY MORNING...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION AS A SLOW MOVING COLD FRONT AND ASSOCIATED UPPER TROUGH APPROACH THE AREA. THIS WILL ALLOW FOR MVFR CONDITIONS AND POSSIBLE PERIODS OF IFR AS WELL WITHIN SHOWERS...POSSIBLE THUNDERSTORMS AND LOW CLOUDS. WINDS WILL BE NEARLY CALM OVERNIGHT...BECOMING SOUTHERLY ON MONDAY AT 5-10 KTS. SOME IMPROVEMENT IN FLYING CONDITIONS MAY OCCUR TOWARDS MIDDAY MONDAY...ESP FOR THE VALLEY TERMINALS. OUTLOOK... MON NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUE: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. TUE-WED: NO OPERATIONAL IMPACT. NO SIG WX. WED NIGHT-THU: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE EXPECTED THE NEXT SEVERAL DAYS. A HUMID AIR MASS WITH SEVERAL CHANCES OF RAINFALL WILL BE POSSIBLE INTO TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ALONG A WEAK BOUNDARY TODAY. THE UNSETTLED WEATHER CONTINUES TONIGHT INTO LABOR DAY WHEN A STRONG UPPER LEVEL LOW BRINGS MORE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND WITH SOME LOCALLY HEAVY RAINFALL. HIGH RH VALUES OF 55 TO 75 PERCENT WILL OCCUR THIS AFTERNOON. THE RH VALUES WILL RECOVER CLOSE TO 100 PERCENT MONDAY MORNING...AND REMAIN HIGH IN THE AFTERNOON AT 65 TO 85 PERCENT. EXPECT WINDS FROM THE SOUTHEAST OR SOUTH AT 5 TO 15 MPH TODAY. LIGHT AND VARIABLE WINDS WILL OCCUR TONIGHT. SOUTH OR SOUTHWEST WINDS OF 5 TO 15 MPH ARE FORECAST FOR LABOR DAY. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS ON THE MAIN STEM RIVERS. HEAVY RAINFALL WITH LOCALIZED IMPACTS WILL BE POSSIBLE TODAY THROUGH LABOR DAY FROM SHOWERS AND THUNDERSTORMS WITH LOCALIZED OR ISOLATED FLASH FLOODING POSSIBLE. THE BEST CHANCE FOR WIDESPREAD RAINFALL WILL BE TONIGHT AND ON LABOR DAY. HUMID CONDITIONS WILL PERSIST...SO LOCALIZED DOWNPOURS CAN BE EXPECTED WITH THUNDERSTORMS. SOME LOCATIONS COULD GET A QUICK FEW INCHES OF RAINFALL IN 3 HOURS OR LESS...AS WHAT OCCURRED ON SATURDAY AND THIS MORNING. ISOLATED URBAN...SMALL STREAM...AND POOR DRAINAGE FLOODING WILL BE POSSIBLE THE REMAINDER OF THE HOLIDAY WEEKEND. SOME SUBSTANTIAL WITHIN BANK RISES ARE POSSIBLE ON LARGER STREAMS WHERE SHOWERS AND STORMS OCCUR. ZONAL FFG VALUES REMAIN HIGH DURING THIS TIME FRAME. HOWEVER...A QUICK INCH OR TWO OF RAINFALL FROM A SLOW MOVING THUNDERSTORM MAY PRODUCE ISOLATED FLASH FLOODING TODAY INTO LABOR DAY. IF THE POTENTIAL FOR WIDESPREAD FLASH FLOODING INCREASES...THEN A FLASH FLOOD WATCH MAY BE NEEDED FOR PARTS OF THE HYDRO SERVICE AREA TONIGHT INTO LABOR DAY. RAINFALL AMOUNTS WILL CONTINUE TO BE QUITE VARIABLE DUE TO WHERE THE CONVECTION DEVELOPS AND MOVES. SOME LOCATIONS RECEIVED 1 TO 3 INCHES OF RAINFALL YESTERDAY INTO THIS MORNING /SRN TACONICS...NW CT...SRN BERKSHIRES...HELDERBERGS AND PORTIONS OF ALY CTY/. THE SOILS ARE BIT MORE SATURATED IN THESE AREAS...AND THEY WILL HAVE TO MONITORED FOR ANY HYDRO ISSUES. COOLER AND DRIER WEATHER WILL MOVE BACK INTO THE HSA FOR THE MID WEEK ALLOWING STREAMS AND RIVERS TO RECEDE FROM THE RAINFALL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... THE AVERAGE MONTHLY TEMPERATURES FOR AUGUST 2013 CAME IN BELOW NORMAL FOR ALBANY...GLENS FALLS...POUGHKEEPSIE...BENNINGTON AND PITTSFIELD. THE METEOROLOGICAL SUMMER FOR 2013 COMES IN AT THE 7TH WETTEST FOR ALBANY SINCE 1826 AND THE 4TH WETTEST FOR POUGHKEEPSIE SINCE 1949. THE AVERAGE TEMPERATURES FOR THE SUMMER WERE AROUND 1.5 DEGREES ABOVE NORMAL FOR ALL 5 CLIMATE LOCATIONS. PLEASE REFER TO OUR FACEBOOK POSTS OR TWEETS SUMMARIZING AUGUST 2013 AND THE SUMMER. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...FRUGIS/JPV/WASULA SHORT TERM...WASULA LONG TERM...IAA AVIATION...FRUGIS FIRE WEATHER...WASULA HYDROLOGY...SND/WASULA CLIMATE...IAA
Hazardous weather outlook, Sep 1, 4:56 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 456 AM EDT SUN SEP 1 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 456 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE PONDING OF WATER ON ROADS...IN URBAN AREAS...POOR DRAINAGE LOCATIONS...AND OTHER LOW LYING AREAS. AN ISOLATED FLASH FLOOD MAY ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS OF LESS THAN 20 MPH...AND LOCALIZED SATURATED SOILS FROM YESTERDAYS SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ALSO ON LABOR DAY INTO THE EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN WHICH MAY CAUSE PONDING OF WATER ON ROADS...IN URBAN AREAS...POOR DRAINAGE LOCATIONS...AND OTHER LOW LYING AREAS. A FEW STRONG THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS UP TO 55 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS ON LABOR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Sep 1, 3:23 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD WINSTED 41.93N 73.07W
09/01/2013 LITCHFIELD CT 911 CALL CENTER
ONE STREET WAS FLOODED DUE TO A BLOCKED CATCH BASIN
FROM HEAVY RAINFALL
&&
EVENT NUMBER ALY1300395
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 10:27 PM EDT | Special Weather Statement | ALY | 63 min | |
| Aug 31, 11:06 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Sep 1, 12:11 AM EDT | Special Weather Statement | ALY | 34 min | |
| Sep 1, 12:21 AM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Sep 1, 12:50 AM EDT | Special Weather Statement | ALY | 55 min | |
| Sep 1, 1:57 AM EDT | Special Weather Statement | ALY | 48 min | |
| Sep 1, 12:23 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 4 hr |
| Sep 1, 1:28 PM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 4 hr |
| Sep 1, 4:33 PM EDT | Flash Flood Watch | ALY | Northwest Hills Planning Region | 4 hr |
| Aug 31, 11:41 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
| Sep 1, 12:01 AM EDT | Special Weather Statement | ALY | Columbia | 59 min |
| Sep 1, 1:52 PM EDT | Areal Flood Advisory | ALY | Greene, Ulster | 4 hr |
| Sep 1, 3:43 PM EDT | Areal Flood Advisory | ALY | Columbia, Rensselaer | 6 hr |
| Sep 1, 4:12 PM EDT | Flash Flood Warning | ALY | Columbia, Rensselaer | 6 hr |
| Sep 1, 6:07 PM EDT | Special Weather Statement | ALY | Rensselaer | 53 min |
Nearby
Flash Flood Warnings in Connecticut, 2013Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.